Vol. 7, No. 3, 2014

Download this article
Download this article For screen
For printing
Recent Issues

Volume 10
Issue 5, 721–900
Issue 4, 541–720
Issue 3, 361–539
Issue 2, 181–360
Issue 1, 1–180

Volume 9, 5 issues

Volume 8, 5 issues

Volume 7, 6 issues

Volume 6, 4 issues

Volume 5, 4 issues

Volume 4, 4 issues

Volume 3, 4 issues

Volume 2, 5 issues

Volume 1, 2 issues

The Journal
Cover Page
Editorial Board
Editors’ Addresses
Editors’ Interests
About the Journal
Scientific Advantages
Submission Guidelines
Submission Form
Ethics Statement
Subscriptions
Editorial Login
Author Index
Coming Soon
Contacts
 
ISSN: 1944-4184 (e-only)
ISSN: 1944-4176 (print)
An unexpected discovery

Erika L. C. King

Vol. 7 (2014), No. 3, 373–376
Abstract

One summer, I chose two undergraduate students to work with me on a research project. Our goal was specifically to find a new approach to proving a theorem I had already proved several years before. We were looking for a new approach because the proof I had written is too long for publication, but the result itself is interesting. As is common in mathematics, our work led us to an unexpected discovery. This article leads the reader through our journey.

Keywords
undergraduate research, well-dominated graphs, well-covered graphs, claw-free, regular
Mathematical Subject Classification 2010
Primary: 01-02
Secondary: 05C69
Milestones
Received: 26 February 2013
Revised: 15 March 2013
Accepted: 26 April 2013
Published: 28 April 2014

Communicated by Darren A. Narayan
Authors
Erika L. C. King
Department of Mathematics and Computer Science
Hobart and William Smith Colleges
Geneva, NY 14456
United States